MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during an intracranial aneurysm embolization, a flow-diverting dense mesh stent was planned to be used.After the shapeable microcatheter was in place, the diameter of the blood vessel was measured, and the ped2-450-20 stent was selected.However, the distal end of the stent could not be opened.After multiple attempts, it still could not be opened.The entire set of the system was withdrawn, and another model was used instead, and the operation was successfully completed.The pipeline was used for an indication that is approved (on-label).The reported devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured ophthalmic artery aneurysm with a max diameter of 6mm and a 5mm neck diameter.Landing zone: distal: 4.7mm and proximal: 4mm.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed blood retention in the aneurysm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the pipeline failing to open was not determined.The pipeline had been placed in a straight section when it failed to open.The pipeline was retrieved and deployed again to attempt to open.There any additional steps or other devices attempted to open the pipeline.There were no issues with the phenom catheter besides the pipeline failure to open.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-78210), ruler (m-83361) ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis withing shipping box; and within aplastic bio-pouch.The pipeline flex shield embolization device was returned outside the phenom 27 catheter.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid was found to be fully opened and damaged.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at distal as the device was resheathed.In addition, the pipeline flex shield braid ends were found to be fully opened and damaged.The root cause could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21609495
Report Number2029214-2025-00681
Device Sequence Number13128418
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public00763000284541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberB759559
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer03/19/2025
04/25/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/10/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown